MAUDE Adverse Event Report: COVIDIEN PURSTRING; CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN PURSTRING; CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 020242
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter during a procedure, the anastomotic site was firmly squeezed/secured with the purse string, but part of the suture was not caught, and there was enough space to fit a forceps in.Additional suture was performed by hand sewing.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a high anterior resection, the anastomotic site was firmly squeezed/secured with the purse string, but part of the suture was not caught, and there was enough space to fit a forceps in.Additional suture was performed by hand sewing.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no notable condition.It was reported that the anastomotic site was firmly squeezed/secured with the purse string, but part of the suture was not caught, and there was enough space to fit a forceps in.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PURSTRING
Common Device Name
CLAMP, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22465571
Report Number2647580-2025-02074
Device Sequence Number14479791
Product Code GDJ
UDI-Device Identifier10884521051430
UDI-Public(01)10884521051430(17)290831(10)P4J1091(20)06
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K901107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number020242
Device Catalogue Number020242
Device Lot NumberP4J1091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2025
Supplement Date Received by Manufacturer06/23/2025
08/28/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/14/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown